# SDR QMLA2022102620072

- Difficulty date: October 25, 2022
- Submitted: October 26, 2022
- Operation: Air carrier
- Aircraft: N152AM
- Make and model: Bell 407
- Aircraft serial: 54049
- Aircraft time: 5,555 hours, 8,342 cycles
- Engine time: 3,848 hours
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cell
- Condition: Overserviced
- Stage of operation: NR
- How discovered: O
- Nature of condition: W, K, B
- Precautionary procedure: A

## Discrepancy

THE CREW ADVISED THE PILOT OF A STRONG FUEL ODOR IN THE REAR CABIN OF THE AIRCRAFT, NARROWING THE LOCATION DOWN TO THE SMELL COMING FROM THE BLOWER VENTS. THE FUEL ODOR THEN MOVED INTO THE COCKPIT AREA. THE PILOT TURNED OFF THE AIRCRAFT AC/BLOWER SYSTEM, ADVISED CREW TO OPEN ALL WINDOWS AND ADVISED AIRCOM THE AIRCRAFT WOULD BE MAKING A PRECAUTIONARY LANDING AT CASTROVILLE AIRPORT. MAINTENANCE CONCLUSION WAS THAT THE AIRCRAFT WAS OVER SERVICED DURING FUELING OPERATIONS AND LEAKED DOWN THE AIRCRAFT TO THE BELLY WHERE IT WAS INGESTED INTO THE A/C SYSTEM, OR THE FUEL CAP WASN'T PROPERLY SECURED AND LEAKED OUT DURING OPERATIONS.
